Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Aug 3, 2014, 3:07 PM PDT for Los Angeles County, California. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2014, 3:07 PM PDT (22:07 UTC)
- Expired
- Aug 3, 2014, 5:00 PM PDT
- In force
- 113 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:46 PM PDT | FLASH FLOOD | 6 N San Antonio Height, CA | CALIFORNIA HIGHWAY PATROL REPORTS ROCK SLIDE ON MOUNT BALDY ROAD AND HAS REQUESTED THAT THE ROAD BE CLOSED. THIS APPEARS TO HAVE OCCURRED JUST EAST OF THE LA COUNTY LINE. |
| Aug 3, 4:46 PM PDT | FLASH FLOOD | 6 N San Antonio Heights, CA | DAMAGE FROM FLOODING AND A PROPANE TANK RUPTURE AT THE MOUNT BALDY VISITOR CENTER. MANY ROADS WASHED OUT IN THE AREA. DIRECT CAUSE AND EXTENT OF THE DAMAGE UNKNOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WGUS56 KLOX 032207
FFWLOX
CAC037-040000-
/O.NEW.KLOX.FF.W.0008.140803T2207Z-140804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
307 PM PDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE EASTERN SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...
INCLUDING THE WILLIAMS BURN AREA...
* UNTIL 500 PM PDT
* AT 300 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
OVER THE EASTERN SAN GABRIEL MOUNTAINS...WITH NEARLY STATIONARY
MOVEMENT. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR CAN BE
EXPECTED WITH THESE STORMS...CAPABLE OF FLASH FLOODING.
* LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO MOUNT
BALDY AND FALLING SPRINGS...AS WELL AS THE WILLIAMS BURN AREA AND
HIGHWAYS 2 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
PEOPLE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3414 11768 3413 11769 3425 11806 3443 11806
3443 11765 3432 11764
$$
GOMBERG/KAPLAN3 follow-up statements
221
WGUS76 KLOX 032229
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
329 PM PDT SUN AUG 3 2014
CAC037-040000-
/O.CON.KLOX.FF.W.0008.000000T0000Z-140804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
329 PM PDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR THE
EASTERN SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...
AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG CLUSTER OF THUNDERSTORMS OVER THE EASTERN SAN
GABRIELS. THESE THUNDERSTORMS EXTENDED FROM JUST NORTHWEST OF MOUNT
WILSON NORTHEASTWARD ALONG HIGHWAY 2 TO BIG PINES. THE COMMUNITIES
OF FALLING SPRINGS AND MOUNT BALDY WERE ALSO BEING IMPACTED BY
STRONG THUNDERSTORMS. DUE TO THE SLOW MOVEMENT OF THESE STORMS...FLASH
FLOODING IS LIKELY ACROSS THE WARNING AREA.
DOPPLER RADAR IS ESTIMATING RAINFALL RATES BETWEEN ONE AND ONE AND
ONE HALF INCHES PER HOUR WITH THESE STORMS. MAJOR ROADWAYS THAT WILL
LIKELY EXPERIENCE SOME FLOODING INCLUDE HIGHWAYS 2 AND 39. IN
ADDITION...SMALL STREAMS AND NORMALLY DRY WASHES CAN FLOOD QUICKLY.
THE NORTHERN PORTION OF THE WILLIAMS BURN AREA WILL ALSO BE IMPACTED
BY THE HEAVY RAINFALL...WITH THE POTENTIAL FOR SOME FLOODING AND
DEBRIS FLOWS.
IN ADDITION TO THE HEAVY RAINFALL...THESE STORMS WILL LIKELY PRODUCE
HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
PEOPLE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3414 11768 3413 11769 3425 11806 3443 11806
3443 11765 3432 11764
$$
GOMBERG/KAPLAN593
WGUS76 KLOX 032324
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
424 PM PDT SUN AUG 3 2014
CAC037-040000-
/O.CON.KLOX.FF.W.0008.000000T0000Z-140804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
424 PM PDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR THE
EASTERN SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...
AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG CLUSTER OF THUNDERSTORMS OVER THE EASTERN SAN
GABRIEL MOUNTAINS IN LOS ANGELES COUNTY. THESE THUNDERSTORMS WERE
IMPACTING MOUNT BALDY...FALLING SPRINGS...AND BIG PINES. HEAVY RAIN
HAS ALSO FALLING ALONG PORTIONS OF HIGHWAYS 2 AND 39...LIKELY CAUSING
FLASH FLOODING. THE STORMS ARE MOVING VERY SLOWLY...WITH SIGNIFICANT
FLASH FLOODING OF ROADWAYS AND SMALL STREAMS ACROSS THE WARNING AREA.
INTENSE RAINFALL HAS BEEN OBSERVED WITH THESE STORMS...WITH DOPPLER
RADAR ESTIMATING RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.
AUTOMATED RAIN GAUGES AT SAN ANTONIO-SIERRA AND MOUNT BALDY
CONFIRMED THE INTENSE RAINFALL...WITH HOURLY RATES IN EXCESS OF 1.50
INCHES BETWEEN 315 PM AND 415 PM. THE NORTHERN PORTION OF THE
WILLIAMS BURN AREA WILL ALSO BE IMPACTED BY THE HEAVY
RAINFALL...WITH THE POTENTIAL FOR SOME FLOODING AND DEBRIS FLOWS.
IN ADDITION TO THE HEAVY RAINFALL...THESE STORMS WILL LIKELY PRODUCE
HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
ANYONE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3414 11768 3413 11769 3425 11806 3443 11806
3443 11765 3432 11764
$$
GOMBERG/KAPLAN336
WGUS76 KLOX 032357
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
457 PM PDT SUN AUG 3 2014
CAC037-040003-
/O.EXP.KLOX.FF.W.0008.000000T0000Z-140804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
457 PM PDT SUN AUG 3 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR EAST CENTRAL
LOS ANGELES COUNTY...
THE FLASH FLOOD WARNING FOR THE EASTERN SAN GABRIEL MOUNTAINS WILL
BE REPLACED WITH A NEW FLASH FLOOD WARNING BEING EXPANDED TO COVER A
BROADER AREA.
LAT...LON 3414 11768 3413 11769 3425 11806 3443 11806
3443 11765 3432 11764
$$
KAPLAN/GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:00 PM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM PDT, 1 hour 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SUN AUG 3 2014 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN IN SIGNIFICANT SUBTROPICAL MOISTURE INTO THE REGION TODAY BRINGING SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE HEAVY RAINFALL WITH FLASH FLOODING OVER THE LOS ANGELES MOUNTAINS AND ANTELOPE VALLEY. THE ATMOSPHERE WILL BEGIN TO DRY OUT ON MONDAY...WITH A RETURN OF NIGHT AND MORNING LOW CLOUDS ALONG THE COAST AND NEAR NORMAL TEMPERATURES THROUGH MUCH OF THE WEEK. && .SHORT TERM (TONIGHT-WED)... UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN UP A SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE INTO THE REGION TODAY. GPS PRECIPITABLE WATER SENSORS STILL INDICATING VALUES RANGING BETWEEN 1.7 AND 1.9 INCHES ACROSS LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON. A BAND OF STRATIFORM RAIN CONTINUES TO PRODUCE SOME LIGHT SHOWERS ACROSS MUCH OF VENTURA AND EASTERN SANTA BARBARA COUNTIES. MEANWHILE...THUNDERSTORM DEVELOPMENT SO FAR THIS AFTERNOON HAS BEEN CONFINED TO THE SAN BERNARDINO RANGE SOUTHWARD. THE THUNDERSTORMS OVER THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES ALREADY HAVE A HISTORY OF PRODUCING HEAVY RAINFALL...SHOWING THE POTENTIAL THAT LOOMS AHEAD FOR OUR AREA. THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL CONTINUE TO BE THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM. SO FAR...THERE HAS BEEN TOO MUCH CLOUD COVERAGE ACROSS MUCH OF OUR FORECAST AREA TO PROVIDE SUFFICIENT HEATING FOR NECESSARY INSTABILITY FOR THUNDERSTORMS. HOWEVER...DURING THE PAST HOUR...SATELLITE IMAGERY SHOWING SOME BETTER CLEARING ACROSS EASTERN LOS ANGELES COUNTY. THIS SHOULD HELP TO DESTABILIZE THE ATMOSPHERE DURING THE NEXT FEW HOURS. NAM AND GFS MODELS CAPTURE THIS IDEA...SHOWING BEST INSTABILITY TO BE FOCUSED ACROSS EASTERN LOS ANGELES COUNTY THIS AFTERNOON AND EVENING. IN ADDITION TO THE HIGH MOISTURE CONTENT THROUGH THE ENTIRE ATMOSPHERE...SURFACE DEWPOINTS HAVE ALSO CLIMBED SIGNIFICANTLY TODAY ACROSS THE SAN GABRIEL VALLEY WITH VALUES INTO THE LOWER TO MID 70S! UPPER LEVEL WINDS EXPECTED TO BE LESS THAN 10 KNOTS ACROSS LOS ANGELES COUNTY...SO ANY STORM DEVELOPMENT WILL BE SLOW MOVING...WHICH WILL ENHANCE THE FLASH FLOOD POTENTIAL FOR THE LOS ANGELES MOUNTAINS AND ANTELOPE VALLEY. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE POSSIBLE IN THESE AREAS WITH ANY THUNDERSTORM DEVELOPMENT. LATEST GFS AND NAM CONTINUE TO FOCUS HEAVIEST RAINFALL THREAT FOR THE EASTERN SAN GABRIELS AND EASTERN ANTELOPE VALLEY THROUGH THE EVENING HOURS...WITH HIGH RESOLUTION WRF PINPOINTING THIS AREA WITH HIGHER INTENSITY RAINFALL BETWEEN 3 PM AND 8 PM. MAJOR ROADWAYS THAT WILL BE AT RISK FOR FLOODING LATER INCLUDE HIGHWAY 2 IN THE SAN GABRIELS AND HIGHWAY 138 IN THE ANTELOPE VALLEY. THE OTHER AREA TO WATCH CLOSELY THIS AFTERNOON WILL BE THE SAN GABRIEL VALLEY...WITH 18Z NAM MODEL SOUNDINGS SHOWING SOME INCREASED INSTABILITY/CAPE AND WEAK FLOW ALOFT. DESPITE THE SIGNIFICANT CLOUD COVERAGE TODAY...MANY AREAS ARE SEEING VERY WARM TEMPERATURES. OFFSHORE FLOW HAS DEVELOPED ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES TODAY...WITH LAX-DAGGETT GRADIENT INCREASING ITS OFFSHORE COMPONENT THROUGH THE DAY (CURRENTLY AT -2.2 MB). OFFSHORE WINDS HAVE GUSTED BETWEEN 35 AND 45 MPH IN THE MOUNTAINS...WITH SOME GUSTS IN THE 25 TO 35 MPH RANGE IN THE VALLEYS. THIS OFFSHORE FLOW IS VERY UNUSUAL IN AUGUST AND HAS CAUSED SOME TEMPERATURES TO SOAR ABOVE 90 DEGREES TODAY IN THE VALLEYS. AREAS WHERE OFFSHORE WINDS DEVELOPED HAVE SEEN DEWPOINTS IN THE 50S AND 60S...BUT THE SAN GABRIEL VALLEY (WHICH HAS BEEN MOSTLY PROTECTED FROM THE OFFSHORE WINDS) HAS SEEN VERY MOIST CONDITIONS WITH DEWPOINTS CLIMBING INTO THE 70S. THIS INCREASED HUMIDITY IS ADDING TO THE HEAT DISCOMFORT ACROSS THE SOUTHLAND TODAY. THE ATMOSPHERE IS EXPECTED TO DRY OUT OVERNIGHT...WITH A RETURN OF SOME LOWER LEVEL CLOUDS OVERNIGHT INTO MONDAY MORNING. EVEN DRIER AIR WILL MOVE INTO THE REGION ON MONDAY AS WESTERLY FLOW ALOFT RETURNS TO SOUTHERN CALIFORNIA. A MORE TYPICAL NIGHT AND MORNING LOW CLOUD AND FOG REGIME WILL ESTABLISH ALONG COASTAL AREAS TUESDAY INTO WEDNESDAY...WITH TEMPERATURES NEAR NORMAL. .LONG TERM (THU-SUN)... LONG RANGE COMPUTER MODELS CONTINUE TO AGREE THAT A COOLER THAN NORMAL PATTERN WILL SHAPE UP FOR THE LATTER PART OF THE WEEK INTO NEXT WEEKEND. THIS IN DUE TO A BAGGY UPPER LEVEL TROUGH OVER THE WEST COAST THAT WILL LIKELY ALLOW FOR LOW CLOUDS AND FOG TO SPREAD INTO THE VALLEYS. NO THUNDERSTORM ACTIVITY IS EXPECTED THROUGH EXTENDED PERIOD. && .AVIATION...03/1800Z... LOW CONFIDENCE WITH 18Z TAFS. THERE WILL BE PLENTY OF MID LEVEL CLOUDS ACROSS THE ENTIRE FORECAST AREA THROUGH THIS EVENING. THIS WILL MAKE FORECASTING STRATUS DIFFICULT. THERE WILL BE A 50 PERCENT CHANCE THAT LIFR/IFR CIGS WILL NOT OCCUR. THERE WILL BE LOCAL GUSTY N TO NE WINDS ACROSS THE LA/VTU COUNTY MOUNTAINS THIS AFTERNOON WHICH COULD CAUSE LOCAL UDDF AND LLWS OVER THE MOUNTAINS AND LA/VTU COUNTIES. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR LA/VTU COUNTY MOUNTAINS AND ANTELOPE VALLEY WHICH COULD CAUSE ADDITIONAL UDDF NEAR THUNDERSTORMS THROUGH THIS EVE. KLAX...GENERALLY LOW CONFIDENCE IN THE 18Z TAF WITH VFR CIGS EXPECTED THRU MON MORNING. IFR/MVFR CIGS COULD DEVELOP AFTER 10Z. BUT AROUND 50 PERCENT CHANCE.THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THROUGH 00Z THIS AFTERNOON. KBUR...GENERALLY HI CONFIDENCE IN THE 18Z TAF WITH VFR CIGS EXPECTED THRU MONDAY MORNING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR THE AREA THRU SUN. && .MARINE...03/300 PM PDT NO MARINE ISSUES TODAY...EXCEPT FOR SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THIS AFTERNOON ACROSS COASTAL WATERS S OF POINT CONCEPTION. GENERAL OUTLOOK OVER THE NEXT FEW DAYS WILL CONTINUE BE LIGHT TO LOCALLY MODERATE NW FLOW ACROSS THE OUTER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...GOMBERG AVIATION/MARINE...CK SYNOPSIS...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 2:00 PM PDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SUN AUG 3 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 200 PM PDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS WILL NOW BE CONFINED TO LOS ANGELES COUNTY AND THE ADJACENT COASTAL WATERS THROUGH THIS EVENING...WITH ISOLATED LIGHT SHOWERS CONTINUING ACROSS VENTURA COUNTY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE IN THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS DUE TO THE POTENTIAL FOR HEAVY RAIN AND SLOW STORM MOVEMENT. THE THREAT OF THUNDERSTORMS WILL DIMINISH OVERNIGHT. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:50 AM PDT | Small Craft Advisory | LOX | 8 hr | |
| Aug 3, 3:27 PM PDT | Special Weather Statement | LOX | Los Angeles | 63 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.